Alert archive / Tennessee / Tornado Warnings in 2023

Tornado Warning 61, NWS Memphis, TN

March 31, 20235 counties in Tennessee

NWS Memphis, TN issued this tornado warning at Mar 31, 2023, 11:21 PM CDT for 5 counties in Tennessee. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 11:21 PM CDT (04:21 UTC)
Expired
Apr 1, 2023, 12:00 AM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.25 in

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 11:35 PM CDTTORNADO2 N Adamsville, TN*** 9 FATAL *** ADAMSVILLE, TN TORNADO EF-3.
Mar 31, 11:35 PM CDTTORNADO2 Ne Adamsville, TNONE HOUSE NEAR ADAMSVILLE HAD ITS ROOF TORN OFF.
Mar 31, 11:45 PM CDTTSTM WND DMGEnville, TNCORRECTS PREVIOUS TSTM WND DMG REPORT FROM ENVILLE. MINOR TREE AND OUTBUILDING DAMAGE IN THE ENVILLE AREA.
Mar 31, 11:50 PM CDTTSTM WND DMG2 Wnw Morris Chapel, TNSEVERAL TREES UPROOTED ALONG HIGHWAY 22. THIS IS NORTH OF THE EARLIER EF2 TORNADO TRACK.
Mar 31, 11:56 PM CDTTORNADO2 Ssw Clifton, TN*** 2 INJ *** THIS LONG-TRACK TORNADO ENTERED WAYNE COUNTY AROUND 2 MILES SOUTH OF CLIFTON AND CONTINUED NORTHEAST, PASSING ACROSS HIGHWAY 641 NEAR TOM HOLT ROAD WHERE SEVERAL HOMES AND OUTBUILDINGS WERE HEAVILY DAMAGED AND DOZENS OF TREES BLOWN DOWN. FURTHER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:58 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WFUS54 KMEG 010421
TORMEG
TNC023-039-071-077-109-010500-
/O.NEW.KMEG.TO.W.0061.230401T0421Z-230401T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1121 PM CDT Fri Mar 31 2023

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Southeastern Henderson County in west Tennessee...
  Northeastern McNairy County in west Tennessee...
  Northern Hardin County in west Tennessee...
  East central Chester County in west Tennessee...
  Southern Decatur County in west Tennessee...

* Until midnight CDT.
    
* At 1120 PM CDT, a confirmed large and extremely dangerous tornado
  was located near Adamsville, or 12 miles northeast of Selmer,
  moving east at 45 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* Locations impacted include...
  Savannah, Adamsville, Sardis, Olive Hill, Morris Chapel,
  Montgomery, Crump, Saltillo, Stantonville, Milledgeville, Enville,
  Good Hope, Right, Phillips, Haney, Old Lawton, Hinkle, Pleasant
  Grove, Red Walnut and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
      3533 8802 3530 8802 3529 8798 3518 8798
      3515 8850 3536 8857 3557 8801 3552 8797
      3548 8799 3547 8803 3544 8804 3543 8803
      3541 8797
TIME...MOT...LOC 0420Z 255DEG 39KT 3529 8844 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN

$$
5 follow-up statements
774 
WWUS54 KMEG 010429
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1129 PM CDT Fri Mar 31 2023

TNC023-077-010438-
/O.CAN.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Henderson TN-Chester TN-
1129 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR SOUTHEASTERN HENDERSON AND EAST CENTRAL
CHESTER COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.

LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
      3529 8798 3518 8798 3515 8848 3536 8853
      3539 8846 3537 8837 3541 8835 3542 8836
      3542 8824 3548 8825 3557 8801 3551 8797
      3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0428Z 261DEG 22KT 3527 8845 

$$

TNC039-071-109-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
McNairy TN-Hardin TN-Decatur TN-
1129 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MCNAIRY...NORTHERN HARDIN AND SOUTHERN DECATUR
COUNTIES...
        
At 1128 PM CDT, a confirmed large and extremely dangerous tornado was
located near Adamsville, or 10 miles northeast of Selmer, moving east
at 25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Savannah, Adamsville, Sardis, Olive Hill, Morris Chapel, Montgomery,
Crump, Saltillo, Stantonville, Milledgeville, Enville, Good Hope,
Right, Phillips, Haney, Old Lawton, Hinkle, Pleasant Grove, Red
Walnut and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
      3529 8798 3518 8798 3515 8848 3536 8853
      3539 8846 3537 8837 3541 8835 3542 8836
      3542 8824 3548 8825 3557 8801 3551 8797
      3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0428Z 261DEG 22KT 3527 8845 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN

$$
156 
WWUS54 KMEG 010437
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1137 PM CDT Fri Mar 31 2023

TNC109-010447-
/O.CAN.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
McNairy TN-
1137 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHEASTERN MCNAIRY COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.

LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
      3529 8798 3520 8798 3519 8837 3537 8836
      3541 8835 3542 8836 3542 8824 3548 8825
      3553 8798 3551 8797 3548 8799 3544 8804
      3543 8803 3541 8797
TIME...MOT...LOC 0437Z 255DEG 44KT 3530 8829 

$$

TNC039-071-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1137 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...
        
At 1137 PM CDT, a confirmed large and extremely dangerous tornado was
located near Morris Chapel, or near Savannah, moving east at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Savannah, Adamsville, Sardis, Olive Hill, Morris Chapel, Montgomery,
Crump, Saltillo, Milledgeville, Right, Phillips, Haney, Hinkle,
Pleasant Grove, Red Walnut, Olivehill, Cerro Gordo, Thurman, Gumdale
and Sibley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
      3529 8798 3520 8798 3519 8837 3537 8836
      3541 8835 3542 8836 3542 8824 3548 8825
      3553 8798 3551 8797 3548 8799 3544 8804
      3543 8803 3541 8797
TIME...MOT...LOC 0437Z 255DEG 44KT 3530 8829 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$
771 
WWUS54 KMEG 010443
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1143 PM CDT Fri Mar 31 2023

TNC039-071-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1143 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...
        
At 1143 PM CDT, a confirmed large and extremely dangerous tornado was
located near Savannah, moving east at 45 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Savannah, Olive Hill, Montgomery, Saltillo, Thurman, Gumdale, Sibley,
Phillips, Haney, Bath Springs, Five Forks, Pleasant Grove, Red
Walnut, Swift, Dunbar, Olivehill, Bucktown and Cerro Gordo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
      3529 8798 3524 8798 3523 8829 3538 8830
      3542 8824 3548 8825 3553 8798 3551 8797
      3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0443Z 255DEG 39KT 3532 8821 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN

$$
190 
WWUS54 KMEG 010449
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1149 PM CDT Fri Mar 31 2023

TNC039-071-010500-
/O.CON.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1149 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN HARDIN AND SOUTHERN DECATUR COUNTIES...
        
At 1149 PM CDT, a confirmed large and extremely dangerous tornado was
located near Olive Hill, or 12 miles northeast of Savannah, moving
east at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Savannah, Olive Hill, Montgomery, Saltillo, Thurman, Gumdale, Sibley,
Phillips, Haney, Bath Springs, Five Forks, Pleasant Grove, Red
Walnut, Swift, Dunbar, Olivehill, Bucktown and Cerro Gordo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
      3529 8798 3524 8798 3523 8829 3538 8830
      3542 8824 3548 8825 3553 8798 3551 8797
      3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0449Z 254DEG 45KT 3535 8808 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN

$$
744 
WWUS54 KMEG 010453
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1153 PM CDT Fri Mar 31 2023

TNC039-071-010502-
/O.EXP.KMEG.TO.W.0061.000000T0000Z-230401T0500Z/
Hardin TN-Decatur TN-
1153 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHERN HARDIN AND SOUTHERN DECATUR
COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the tornado warning will be allowed to expire. However, 
very large hail is still possible with this thunderstorm.

A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.

Remember, a Tornado Warning still remains in effect for south 
Decatur County and north Hardin County until midnight.

LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
      3529 8798 3524 8798 3523 8829 3538 8830
      3542 8824 3548 8825 3553 8798 3551 8797
      3548 8799 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0452Z 255DEG 39KT 3535 8806 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 7:47 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 31, 7:47 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
747 PM CDT Fri Mar 31 2023

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS...
Issued at 747 PM CDT Fri Mar 31 2023

00Z Surface analysis places a cold front from Central Iowa back
through Northwest Arkansas and into Central Texas. Surface
dewpoints still remain high in the 60s across much of the Mid-
South. Latest mesoanalysis yields between 1000-1500 J/kg surface-
based CAPE, 0-1 km Storm Relative Helicity values generally
averaging between 300-500 m2/s2, and backing surface winds across
West Tennessee and Northwest Mississippi. Short-term trends still
indicate the environment remains favorable for supercells across
the Mid-South this evening with ample directional and speed shear,
and low LCLs. Consequently, Tornado Watch #94 which covers areas
generally along and west of the Mississippi River was extended
through 3Z. (10 PM CDT)

CJC

&&

.SYNOPSIS...
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is imminent this afternoon and evening.
A rare High Risk has been issued for southwest portions of the
Mid-South including the Memphis, Tennessee and Oxford,
Mississippi metros, with a Moderate Risk across the rest of the
Memphis Forecast Area. Damaging winds and several tornadoes remain
the highest threats, including a couple of strong and long-
tracked tornadoes possible. Secondary threats include large hail
and heavy rainfall. The threat for severe weather will end within
a couple of hours after midnight with a brief reprieve from
severe weather for the weekend. Wet, warm, and unsettled weather
will move into the region on Monday and persist through much of
next week. Severe weather chances remain in play for the Tuesday
to Wednesday timeframe.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is still on track for this afternoon
and evening across the Mid-South. Little Rock, Arkansas has
already had at least one strong and damaging tornado move through
their city. The cell that produced that tornado is on a northeast
track towards Cross and Poinsett Counties in eastern Arkansas and
may intensify as it moves into our area.

Severe weather ingredients remain healthy along and west of the
Mississippi River with a less unstable environment further east.
However, the airmass is still continuing to modify ahead of the
main trough and will likely become just as unstable over the next
couple of hours.

A secondary marine front was analyzed along a northwest
to southeast line from Jonesboro, Arkansas to Holly Springs,
Mississippi and back through Tupelo, Mississippi. Dewpoints are in
the mid to upper 60s south of the front with low 60 dewpoints
north of the front. The latest Mesoanalysis places 2000 J/kg
SBCAPE in our southwest counties with a gradient of 1000 J/kg near
Memphis and down to 500 J/kg near Paris, TN. Additionally, the
entire forecast area is already in a highly sheared environment.
Any storms that move into our area will have the opportunity to
rotate and produce tornadoes, large hail, and heavy rainfall.

Another round of storms will arrive this evening just ahead of a
cold front. The environment will likely be a little bit less
unstable, but more highly sheared. Damaging winds and tornadoes
remain the highest threats as it moves across the area. The storms
may congeal into a line of storms as they move into northeast
Mississippi later this evening. That threat would include damaging
winds and embedded tornadoes. The threat for severe weather
should end within a couple of hours after midnight.

High pressure will build into the region for Saturday and winds
will remain elevated. Sunday looks to be a nice day with
temperatures in the 70s and light winds and low humidity.

Wet, humid, and unsettled weather will set up across the region on
Monday and persist through at least late week. Dewpoints will
climb into the mid to upper 60s as temperatures climb into the
lower 80s early next week. There remains a risk for severe weather
Tuesday into the Wednesday timeframe.

AC3

&&

.AVIATION...(00Z TAFS) Issued at 620 PM CDT Fri Mar 31 2023

A round of strong to severe thunderstorms is expected to impact
MEM and MKL over the next hour or two. Strong damaging wind is
possible along with brief IFR vis. Hail and a tornado at least in
the vicinity is also a possibility.

Before and after thunderstorms strong south to southwest gradient
wind is likely between 25 and 45mph with gusts to 45 mph. Winds
will shift west and then northwest behind a cold front later
tonight.

VFR conditions will prevail at all sites tomorrow along with
northwest wind 10-15kt.

30/Sirmon

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Saturday for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Wind Advisory until 1 AM CDT Saturday for MOZ113-115.

MS...Wind Advisory until 1 AM CDT Saturday for MSZ001>017-020>024.

TN...Wind Advisory until 1 AM CDT Saturday for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...JDS
AVIATION...ARS

In the hours before

Local storm report, Mar 31, 9:13 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     2 W HERNANDO            34.83N 90.02W
03/31/2023                   DESOTO             MS   EMERGENCY MNGR

            SEVERAL TREES WERE KNOCKED DOWN WITH ONE
            TREE ON A CAR ON HORN LAKE ROAD NORTH OF
            DEAN ROAD.

&&
Local storm report, Mar 31, 9:46 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
946 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     1 W BETHEL SPRINGS      35.24N 88.63W
03/31/2023                   MCNAIRY            TN   AMATEUR RADIO

            REPORTS OF DAMAGE ON BUENA VISTA ROAD.

&&
Local storm report, Mar 31, 10:04 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     4 NW BETHEL SPRINGS     35.24N 88.61W
03/31/2023                   MCNAIRY            TN   FIRE DEPT/RESCUE

            A WALL COLLAPSED ON A HOUSE ON FLOWERS ROAD
            NEAR BETHEL SPRINGS.

&&
Local storm report, Mar 31, 10:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND DMG     SELMER                  35.17N 88.59W
03/31/2023                   MCNAIRY            TN   EMERGENCY MNGR

            TREES DOWN NEAR THE INTERSECTION OF DOWTY
            ROAD AND PEACH STREET ON THE NORTH SIDE OF
            SELMER.

&&
Local storm report, Mar 31, 10:09 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     5 SW HUNTINGDON         35.97N 88.48W
03/31/2023                   CARROLL            TN   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&
Special weather statement, Mar 31, 10:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
1054 PM CDT Fri Mar 31 2023

TNZ089-090-010430-
Hardeman TN-Fayette TN-
1054 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of eastern Fayette and
northern Hardeman Counties through 1130 PM CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm over
Somerville, or 20 miles northeast of Collierville, moving northeast
at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bolivar, Whiteville, Somerville, Cloverport, Warren, Moscow,
Williston, Toone, Hickory Valley, Fayette Corners, Laconia, Vildo,
Middleburg, Pattersonville, Powers, Shandy and Miller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.

&&

LAT...LON 3504 8941 3526 8950 3543 8908 3543 8895
      3521 8885
TIME...MOT...LOC 0354Z 246DEG 53KT 3519 8937

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:28 PM CDTTornado WarningMEGBenton, Carroll10 min
Mar 31, 7:35 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGShelby40 min
Mar 31, 8:06 PM CDTTornado WarningMEGFayette, Hardeman, Shelby39 min
Mar 31, 8:31 PM CDTSpecial Weather StatementMEGLauderdale29 min
Mar 31, 8:38 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGFayette, Hardeman, McNairy37 min
Mar 31, 9:14 PM CDTTornado Warning Considerable damage threatMEGChester, Hardeman, Hardin, McNairy46 min
Mar 31, 9:15 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood45 min
Mar 31, 9:34 PM CDTTornado WarningMEGFayette, Shelby41 min
Mar 31, 9:44 PM CDTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy30 min
Mar 31, 9:45 PM CDTTornado WarningMEGCarroll, Crockett, Gibson, Haywood45 min
Mar 31, 10:03 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby27 min
Mar 31, 10:07 PM CDTTornado WarningMEGFayette, Shelby23 min
Mar 31, 10:09 PM CDTTornado WarningMEGBenton, Carroll, Henry51 min
Mar 31, 10:16 PM CDTTornado WarningMEGBenton, Henry22 min
Mar 31, 10:22 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman53 min
Mar 31, 10:26 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Madison33 min
Mar 31, 10:51 PM CDTTornado WarningMEGChester, Hardeman, McNairy39 min
Mar 31, 10:52 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henderson38 min
Mar 31, 10:54 PM CDTSpecial Weather StatementMEGFayette, Hardeman36 min
Mar 31, 11:00 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman45 min
Mar 31, 11:19 PM CDTAreal Flood AdvisoryMEGFayette, Hardeman, Shelby3 hr
Mar 31, 11:25 PM CDTSpecial Weather StatementMEGHenderson35 min
Mar 31, 11:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGChester, Hardeman, McNairy34 min
Mar 31, 11:29 PM CDTSpecial Weather StatementMEGBenton16 min
Mar 31, 11:41 PM CDTSevere Thunderstorm WarningMEGBenton, Decatur19 min
Mar 31, 11:45 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGHardeman, McNairy45 min
Mar 31, 11:56 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGChester, Decatur, Hardin, Henderson, McNairy49 min
Apr 1, 12:22 AM CDTSevere Thunderstorm Warning Considerable damage threatMEGHardin, McNairy22 min
Apr 1, 3:24 AM CDTWind AdvisoryMEGBenton, Carroll, Crockett, Decatur, Dyer, Gibson and 8 more11 hr
Apr 1, 2:13 PM CDTWind AdvisoryMEGBenton, Carroll, Chester, Decatur, Hardeman, Hardin and 3 more4 hr

Nearby

Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.